Alert archive / Arizona / Red Flag Warnings in 2007

Red Flag Warning 10, NWS Flagstaff, AZ

May 28, 2007Coconino County, Arizona

NWS Flagstaff, AZ issued this red flag warning at May 28, 2007, 6:49 AM MST for Coconino County, Arizona. It took effect at May 28, 2007, 9:00 AM MST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 28, 2007, 6:49 AM MST (13:49 UTC)
In effect from
May 28, 2007, 9:00 AM MST
Expired
May 28, 2007, 12:42 PM MST
In force
4 hr
Issued by
NWS Flagstaff, AZ

County Coconino County, AZ

The radar

The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 13:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 1.8 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2007-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2007-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3508 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
-47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KFGZ 281349
RFWFGZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
649 AM MST MON MAY 28 2007

AZZ104-282200-
/O.NEW.KFGZ.FW.W.0010.070528T1600Z-070529T0200Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
649 AM MST MON MAY 28 2007

...RED FLAG WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE EXPECTED
OVER THE KAIBAB PLATEAU AND HOUSEROCK VALLEY AREAS AFTER MID
MORNING UNTIL SUNSET TONIGHT. THESE WINDS ARE ASSOCIATED WITH A
SURFACE COLD FRONT MOVING SLOWLY THROUGH CENTRAL UTAH TODAY.
MINIMUM RELATIVE HUMIDITIES ARE EXPECTED TO BE IN THE 9 TO 13
PERCENT RANGE.

THIS RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR DURING THE WARNING PERIOD. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

$$

41
1 follow-up statement
000 
WWUS85 KFGZ 281942
RFWFGZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1242 PM MST MON MAY 28 2007

AZZ104-282045-
/O.CAN.KFGZ.FW.W.0010.000000T0000Z-070529T0200Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
1242 PM MST MON MAY 28 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE RED
FLAG WARNING. 

WINDS TODAY HAVE BEEN SLIGHTLY WEAKER THAN EXPECTED...THEREFORE
THE RED FLAG WARNING HAS BEEN CANCELED. KEEP IN MIND THAT VERY DRY
CONDITIONS WITH RELATIVE HUMIDITIES OF 9 TO 13 PERCENT ARE
OCCURRING...AND SOUTHWEST WINDS WILL CONTINUE TO INCREASE THIS
AFTERNOON...BECOMING 10 TO 20 MPH WITH GUSTS UP TO 30 MPH BY LATE
AFTERNOON.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at May 28, 3:40 AM MST, 3 hours 9 minutes earlier.

Area forecast discussion, May 28, 3:40 AM MST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
340 AM MST MON MAY 28 2007

.SYNOPSIS...A SERIES OF WEATHER DISTURBANCES WILL PASS NORTH OF THE
STATE THROUGH TUESDAY...BRINGING BREEZY AFTERNOON WINDS TO THE
NORTHLAND. FOR THE LATTER HALF OF THE WEEK...HIGH PRESSURE WILL
BUILD OVER THE REGION WITH ABOVE NORMAL TEMPERATURES AND MAINLY DRY
CONDITIONS.
&&

.DISCUSSION...THE UPPER LEVEL LOW THAT BROUGHT A FEW THUNDERSTORMS
TO FAR EASTERN ARIZONA ON SUNDAY CONTINUES TO SLOWLY MOVE
EASTWARD...NOW LOCATED OVER WEST CENTRAL NEW MEXICO. WEST TO
SOUTHWEST LOW-MID LEVEL FLOW WILL INCREASE TODAY AS THE SOUTHERN END
OF A LOW PRESSURE SYSTEM GRAZES NORTHERN ARIZONA. THUS EXPECT ANY
REMAINING MOISTURE OVER OUR EASTERN BORDER ZONES TO BE SCOURED OUT
BY MIDDAY. MOSTLY SUNNY SKIES AND BREEZY WEST TO SOUTHWEST WINDS CAN
BE EXPECTED TODAY. THE COMBINATION OF LOW HUMIDITY AND STRONG WINDS
WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS OVER FAR NORTHERN
COCONINO COUNTY WHERE A RED FLAG WARNING WILL BE IN EFFECT TODAY.

FOR TUESDAY THROUGH WEDNESDAY...ANOTHER DISTURBANCE WILL DIVE
THROUGH UTAH INTO COLORADO AFFECTING MAINLY NORTHEAST ARIZONA WITH
BREEZY WEST TO NORTHWEST WINDS. A WEAK SFC COLD FRONT IS FORECAST TO
MOVE SOUTHWARD ACROSS NE ARIZONA LATE TUESDAY AFTERNOON AND
EVENING...BRINGING A SLIGHT CHANCE FOR A FEW HIGH-BASED
THUNDERSTORMS. ELSEWHERE...EXPECT MAINLY CLEAR SKIES AND CONTINUED
WARM TEMPERATURES.

THURSDAY INTO THE WEEKEND...RIDGING IS FORECAST TO AMPLIFY OVER
ARIZONA...AS A WEAK LOW PRESSURE SYSTEM OFF THE SOUTHERN CALIFORNIA
COAST MOVES SLOWLY EASTWARD. EXPECT INCREASING MID AND HIGH LEVEL
CLOUDINESS AS THIS LOW APPROACHES. THERE COULD ALSO BE SOME
HIGH-BASED CONVECTION BY THE WEEKEND...BUT CHANCES REMAIN BELOW 10
PERCENT AT THIS TIME.
&&

.AVIATION...FOR THE 06Z PACKAGE...A DRY COLD FRONT WILL MOVE INTO
SOUTHERN UTAH THIS AFTERNOON. AFT 18Z EXPECT SOUTHWEST WINDS WITH GUSTS
OF 20-30 KT THROUGH SUNSET. OTHERWISE...MAINLY CLEAR SKIES ARE
EXPECTED. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&

.FGZ WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING TODAY 9 AM
UNTIL 7 PM MST TODAY FOR AZ FIRE ZONE 104 (KAIBAB PLATEAU).

&&

JJ / 41

Nearby

Red Flag Warnings in Arizona, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.